Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Bladder Retention

  1. #1

    Bladder Retention

    I was getting out of my car two weeks ago, all of sudden I couldn't pee anymore. So I waited a few hours still couldn't I went into AD, went into the ER. They int cath me, left a foley cath in, followed up with a uro, they took cath out two weeks later. Same day they took it out, I was voiding half on my own but still retention, went to the ER again. So now the cath is inside me its so painful I feel like katrina pick me out of chair and hit me with it then drop me on the superdome. Anyway they ( practioner ) put me on detrolLA the ER DR said it slowed my bladder down, so they told me to stop it. Now I called the uro to explain my pain he tell me to take the detrol for pain. thats for a overactive bladder. Why did my bladder go into retention? How can i get back to just using my ext condom? my stomach/bladder is in pain it spasses/spasms and I SWEAT for hours. could bladder retention started if I took hydrocodone for pain my butt hands before all this happen ? percocet had me feeling emotional cryer. I just want thepain/sweating/ hurting to go away.I still have the int carh in.

  2. #2
    Senior Member mike's Avatar
    Join Date
    Jul 2001
    Location
    Florence, Kentucky
    Posts
    885
    As I mentioned in an earlier post, I had the same problem with sudden retention. In my case the urologist blamed it on enlarged prostate as well as the neurogenic bladder issue. Although I am voiding on my own at this point, I am considering a TURP, but am concerned as I don't want to end up with incontinence which could be a consequence.

    I you have not already done it, I would suggest that you find yourself a urologist experienced with SCI. Most of them that I have found were clueless. Perhaps the SCI nurse can come up with some other suggestions.
    mike

  3. #3
    Did anybody ever do a urine culture? You might have a urinary tract infection that would lead to some of your symptoms. They might resolve after a course of antibiotics. That would be the best hope.

    The detrol SA is to keep your bladder from squeezing too much out. Why your were taking it with an external catheter is a little beyond me. It shouldn't matter how often you squirt out urine with a condom on. But after they put the foley in you did not need the detrol to keep you from squirting out urine after all, BUT it can help with bladde spasms. If you pain is bladder spasms, the detrol should help. If your pain is from the presence of the catheter in your urethra, then i won't. I don't think that hydrocodone has all that much to do with it but narcotics can cause urinary retention.

    The bottom line is that you are juggling several balls in the air at one time. It depends on what is most important to you (not to other people) to decide how you are going to balance all this out. For a start you should ask your doctor about a urine culture and then a course of antibiotics to see if that quiets things down.

    RAB

    PS, by the look of your picture, it's extremely unlikely that your prostate gland is part of the problem.

  4. #4
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,714
    Hydrocodone is an opiate, and opiates often have a side effect of urinary retention.
    Alan

    Proofread carefully to see if you any words out.

  5. #5

    confused

    yes they did a urine culture and gave me sulfameth/trimethoprim for a infection. then ciproflaxcin then samples of levaquin, my bladders confused.They gave me detrolLA after they put the foley in not while i had my ext cath. The pain is from bladder spasms and pain from the cather. He feel me up look inside me no bladder stones, he dilated me cause something white was blocking my urine.
    I was taking hydrocodone before all this for pain in my butt and hands. I miss two days of school already. anyone know any sci uros? maybe tirr is the closest.
    I HAD A URINE CUL took antibotics still no change.
    point blank i just want the foley out and no bladder retention and void on my own like before.

  6. #6

    o

    what would you reccomend for pain for my urethra? iguess im the doctor. i prescribe myself pyrdium.

  7. #7
    I don't think that pyridium would help your urethra much. If you can't go back to voiding on your own, a more workable solution for you would be a suprapubic catheter. It would go in at the base of your belly and would not cause pain. With you bladder staying this twitchy after antibiotics, I'd suggest doing another culture to see if the antibiotics worked. You should do a ten day course of whatever antibiotic you might be give--all the same antibiotic, I might add. Switching around may be less expensive but it's bad medicine. It will teach the critters how to resist antibiotics.

    RAB

  8. #8
    Quote Originally Posted by SCI-Nurse
    I don't think that pyridium would help your urethra much. If you can't go back to voiding on your own, a more workable solution for you would be a suprapubic catheter. It would go in at the base of your belly and would not cause pain. With you bladder staying this twitchy after antibiotics, I'd suggest doing another culture to see if the antibiotics worked. You should do a ten day course of whatever antibiotic you might be give--all the same antibiotic, I might add. Switching around may be less expensive but it's bad medicine. It will teach the critters how to resist antibiotics.

    RAB
    yea I dont think pyrdium help. i tried two DETROLLA i HAVENT spasm yet so im good now. i dont want no tube hanging from my belly. jeez all this suck. I will schedule a neuro uro. do you know why it went into retention? they dont know.

  9. #9
    I also experience occasional bladder retention and I have found that taking 10 mg of Valium can be a little helpful for voiding. I agree with Alan about opiates and the side effect of urinary retention. This just comes and goes with me and I do not have a good suggestion/answer for this problem.
    The test of success is not what you do when you are on top. Success is how high you bounce when you hit the bottom
    --General George Patton

    Complex problems need to be solved collectively.
    ––Paul Nussbaum
    usc87.blogspot.com

  10. #10
    Unfortunately I don't know for sure what could have caused this. I know that over time bladders change in people with SCI and a program that worked for them earlier, stops working. An infection could be the source of the change and taking care of the infection might put things back the way they were before. The worst case I can think of is that somehow your spinal cord got banged again or you have a syrinx that is causing this change of function. It wouldn't hurt if you have the health insurance to see a neurologist or an SCI doc for an exam.

    I really do know that this sucks and I'm sorry. I have no way to make it stop sucking, unfortunately. The suggestions I make are just ideas about how to go about getting on with things so this doesn't consume your whole life.

    RAB

Similar Threads

  1. sci nurse
    By cass in forum Care
    Replies: 6
    Last Post: 02-11-2005, 11:30 PM
  2. Replies: 3
    Last Post: 12-09-2004, 01:11 PM
  3. Is drug dangerous
    By Cris in forum Care
    Replies: 8
    Last Post: 03-17-2004, 07:47 PM
  4. Bladder Management
    By antiquity in forum Care
    Replies: 0
    Last Post: 08-30-2002, 02:42 PM
  5. Bladder Management
    By antiquity in forum Care
    Replies: 0
    Last Post: 06-11-2002, 11:56 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •